I have chronic insomnia, and have had it since being a child. It is my ‘normal’ to not sleep well. All part of the PTSD/Complex PTSD, I have had all my life.
I either cannot go to sleep for hours, or if I do get to sleep at a decent time, I wake up really early.
It is a regular issue to have only 4-5 hours sleep. I have had periods of time where it gets better for a few weeks, but the insomnia always returns.
Recently, the insomnia has worsened considerably, and I discussed with my doctor/counsellor, the different medications available.
So, I am currently on Endep (Amitriptyline) – which is good for insomnia, muscle pain and hives. Dealing with three chronic issues I have, sounds like a great plan.
Two side effects I am having at the moment are dizziness and increased appetite. I keep having blackouts. And I want to eat – all day long!
Yesterday, I fell on the stairs due the dizziness, and have really hurt my butt. I fell backwards (which was better than forwards), and banged down onto one of the stairs and banged the top of my butt, against the next step up. Have a big bruise now. And it’s really sore.
And I am really hungry. Like starving, all day. I see why people put on weight easily on this medication.
I discussed these side effects with my doctor (this was prior to falling on the stairs), who checked my blood pressure, which seemed fine.
So I was advised to not get up quickly. So far, I have remembered to not get up quickly…. ummmm …. zero times. My memory for things like this, is crap. And so the dizziness continues.
I was also advised to ‘not give in to the hunger’. So I don’t put on weight. Methinks my doctor/counsellor believes my will power is far better than it actually is! I need someone to follow me around, slapping food out of my hands. It will be a miracle if I don’t put on weight.
But, on a positive note…. I am sleeping better, I have no hives at all, and apart from the very sore butt from falling, my usual back/shoulder/neck pain is not as bad as it was.
I do wish medications did not have shitty side effects. But, if the positive outweighs the negative, then I guess it’s worth taking them.
For once I wish….. 😉